Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 43, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Apr 2, 2012, 1:23 PM CDT for Liberty County, Montgomery County, San Jacinto County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2012, 1:23 PM CDT (18:23 UTC)
- Expired
- Apr 2, 2012, 2:00 PM CDT
- In force
- 37 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
Counties Liberty County, TX, Montgomery County, TX, San Jacinto County, TX
The radar
The Houston radar (KHGX), 91 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3588 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 441 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
413
WUUS54 KHGX 021823 RRA
SVRHGX
TXC291-339-407-021900-
/O.NEW.KHGX.SV.W.0043.120402T1823Z-120402T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
123 PM CDT MON APR 2 2012
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN LIBERTY COUNTY IN SOUTHEAST TEXAS...
EASTERN MONTGOMERY COUNTY IN SOUTHEAST TEXAS...
SOUTHEASTERN SAN JACINTO COUNTY IN SOUTHEAST TEXAS...
* UNTIL 200 PM CDT
* AT 120 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
EAST OF SPLENDORA...OR 9 MILES SOUTH OF CLEVELAND...AND MOVING
NORTHEAST AT 35 MPH.
* LOCATIONS IN THE SEVERE THUNDERSTORM WARNING INCLUDE BUT ARE NOT
LIMITED TO SHEPHERD AND PATTON VILLAGE.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.
LAT...LON 3009 9499 3015 9509 3016 9509 3016 9511
3020 9519 3055 9507 3051 9487 3050 9486
3048 9472
TIME...MOT...LOC 1823Z 213DEG 30KT 3023 9504
$$1 follow-up statement
877
WWUS54 KHGX 021900
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
200 PM CDT MON APR 2 2012
TXC291-339-407-021908-
/O.EXP.KHGX.SV.W.0043.000000T0000Z-120402T1900Z/
LIBERTY TX-MONTGOMERY TX-SAN JACINTO TX-
200 PM CDT MON APR 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR SAN JACINTO...MONTGOMERY AND
LIBERTY COUNTIES WILL EXPIRE AT 200 PM CDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED...BUT IS STILL
CAPABLE OF PRODUCING SMALL HAIL AS IT MOVES INTO THE ROMAYOR AREA OF
NORTHERN LIBERTY COUNTY.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.
LAT...LON 3009 9499 3015 9509 3016 9509 3016 9511
3020 9519 3055 9507 3051 9487 3050 9486
3048 9472
TIME...MOT...LOC 1858Z 213DEG 30KT 3047 9486
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 12:37 PM CDT, 46 minutes earlier.
Area forecast discussion, Apr 2, 12:37 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1237 PM CDT MON APR 2 2012
.AVIATION...
MCV EAST OF UTS LIFTING NORTHEAST WITH MOST PRECIP OVER EXCEPT FOR
A SMALL AREA OF SCATTERED SHRA/TSRA FROM AROUND CXO-IAH-EFD-BPT.
THESE SOUTHERN STORMS SHOULD BE OUT OF THE VICINITY IN THE NEXT
HOUR OR SO. EXPECT SOUTH-SOUTHEAST WINDS TO RESPOND VIGOROUSLY IN
THE WAKE OF THE DEPARTING CONVECTIVE COMPLEX AND THE PRESSURE
FALLS IN WEST TEXAS INCREASING TO 10-15KTS AND GUSTY. VFR CIGS
WILL END TONIGHT AS LOWER DECK DEVELOPS AROUND 1500-2000FT AFTER
03Z AND CONTINUE THROUGH THE EARLY MORNING HOURS. EXPECT A ROUND
OF SHRA/TSRA TO BE MARCHING EAST FROM THE HILL COUNTRY AND NEARING
CLL AFTER 03/18Z AND IAH 03/21Z. WILL PROBABLY GET A FEW SHOWERS
UNDERNEATH THE CAP ON THE MODERATE ONSHORE FLOW AFTER 08Z NEARER
TO THE COAST.
45
&&
.PREV DISCUSSION... /ISSUED 1100 AM CDT MON APR 2 2012/
UPDATE...
STRONG THUNDERSTORMS ALONG THE LEADING EDGE OF THE MCS THAT IS
MOVING THROUGH SOUTHEAST TEXAS THIS MORNING HAVE PUSHED OUT OF ALL
BUT OUR FAR NORTHEASTERN COUNTIES. WIDESPREAD LIGHT PRECIPITATION
REMAINS ACROSS THE EASTERN HALF OF SOUTHEAST TEXAS BUT SHOULD BE
COMING TO AN END OVER THE NEXT HOUR OR SO. HAVE TRENDED POPS
DOWNWARD THIS AFTERNOON ACROSS OUR EASTERN COUNTIES AS THIS SYSTEM
CONTINUES TO PUSH OFF TO THE EAST AND NORTHEAST. SKIES ARE
BEGINNING TO CLEAR ACROSS OUR WESTERN COUNTIES AND WE SHOULD STILL
SEE A FAIRLY WARM AFTERNOON ACROSS THE REGION. HAVE LOWERED TEMPS
SLIGHTLY FOR OUR CENTRAL AND NORTHEASTERN COUNTIES AS
PRECIPITATION AND LINGERING CLOUD COVER SHOULD HELP TO HOLD MAX
TEMPS IN THE LOW 80S. UPDATED GRIDS ALREADY OUT. 38
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 82 70 80 64 82 / 30 20 50 50 10
HOUSTON (IAH) 83 71 83 67 85 / 30 20 50 50 20
GALVESTON (GLS) 81 73 81 71 81 / 40 20 50 50 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH TUESDAY MORNING FOR
THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA
SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND TO
FREEPORT OUT 20 NM.
SMALL CRAFT ADVISORY FROM 1 AM TO 8 AM CDT TUESDAY FOR THE
FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT 20 TO 60 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH LATE TONIGHT FOR THE
FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT 20 TO 60 NM.
&&
DISCUSSION...38
AVIATION/MARINE...45Hazardous weather outlook, Apr 2, 5:42 AM CDT, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 542 AM CDT MON APR 2 2012 TXZ199-200-210>214-226-227-235>238-030530- AUSTIN-BRAZORIA-CHAMBERS-COLORADO-FORT BEND-GALVESTON-HARRIS- JACKSON-LIBERTY-MATAGORDA-MONTGOMERY-WALLER-WHARTON- 542 AM CDT MON APR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY AFTERNOON. SOME OF THE STORMS COULD BE STRONG TO SEVERE WITH WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER POTENT UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE SOUTHERN PLAINS ON TUESDAY AND WEDNESDAY. THIS FEATURE WILL TRIGGER ADDITIONAL THUNDERSTORMS. SOME OF THE STORMS COULD AGAIN BE STRONG AND CONTAIN DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD PREPARE FOR POSSIBLE ACTIVATION LATER TODAY. TXZ163-164-176>179-195>198-030530- BRAZOS-BURLESON-GRIMES-HOUSTON-MADISON-POLK-SAN JACINTO-TRINITY- WALKER-WASHINGTON- 542 AM CDT MON APR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A MID LEVEL SHORT WAVE WILL MOVE NORTHEAST TODAY AND THIS FEATURE WILL TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS. WEAK CAPPING IS PRESENT THIS MORNING BUT MODEST HEATING SHOULD ALLOW THE CAP TO BREAK. STORMS THAT DEVELOP THIS AFTERNOON WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE HAIL. THE BEST CHANCE TO EXPERIENCE HAZARDOUS WEATHER WILL LIE NORTH OF A BRENHAM TO HUNTSVILLE TO CLEVELAND LINE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER POTENT UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE SOUTHERN PLAINS ON TUESDAY AND WEDNESDAY. THIS FEATURE WILL TRIGGER ADDITIONAL THUNDERSTORMS. SOME OF THE STORMS COULD AGAIN BE STRONG AND CONTAIN DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD PREPARE FOR POSSIBLE ACTIVATION LATER TODAY.
In the hours before
Special weather statement, Apr 2, 7:47 AM CDT, 5 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
747 AM CDT MON APR 2 2012
TXZ199-212-213-021330-
HARRIS-MONTGOMERY-WALLER-
747 AM CDT MON APR 2 2012
...SIGNIFICANT WEATHER ADVISORY...
AT 743 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES WEST OF
JERSEY VILLAGE TO JERSEY VILLAGE TO 4 MILES NORTH OF HOUSTON...MOVING
NORTH NORTHEAST AT 35 MPH.
WINDS GREATER THAN 40 MPH...ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...PORTER...NEW CANEY...
LAKE CONROE DAM...WOODLOCH...WILLIS...TOMBALL...THE WOODLANDS...
STAGECOACH...SPRING...PINEHURST...MONTGOMERY...KINGWOOD...JERSEY
VILLAGE...HUMBLE...HOUSTON...HILSHIRE VILLAGE...CONROE...CHATEAU
WOODS AND ALDINE.
GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTIBLE
AUTOMOBILE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 2972 9530 2994 9597 3052 9566 3024 9512
TIME...MOT...LOC 1247Z 183DEG 29KT 2995 9586 2995 9558
2986 9538Special weather statement, Apr 2, 8:28 AM CDT, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
828 AM CDT MON APR 2 2012
TXZ200-213-214-238-021430-
CHAMBERS-GALVESTON-HARRIS-LIBERTY-
828 AM CDT MON APR 2 2012
...SIGNIFICANT WEATHER ADVISORY...
AT 822 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CENTERED 15 MILES SOUTH OF
LIBERTY...MOVING NORTHEAST AT 40 MPH.
WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS LINE OF STORMS.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...WALLISVILLE...OAK
ISLAND...MOSS HILL...HANKAMER...GILCHRIST...LIBERTY...KENEFICK...
HARDIN...DEVERS...DAYTON LAKES...DAYTON AND COVE.
GUSTY WINDS MAY CAUSE SMALL TREE BRANCHES TO BE BROKEN...AND
UNSECURED OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE
OR NON-CONVERTIBLE AUTOMOBILE UNTIL THIS STORM HAS PASSED.
LAT...LON 2948 9453 2948 9454 2953 9459 2953 9451
2957 9455 2955 9461 2965 9472 2972 9470
2978 9474 2975 9482 2995 9516 3028 9498
3040 9480 3012 9460 3011 9456 2997 9444
2990 9443 2989 9437 2986 9435 2956 9435
TIME...MOT...LOC 1327Z 200DEG 43KT 2989 9477Special weather statement, Apr 2, 10:09 AM CDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1009 AM CDT MON APR 2 2012
TXZ163-164-179-021615-
HOUSTON-POLK-TRINITY-
1009 AM CDT MON APR 2 2012
...SIGNIFICANT WEATHER ADVISORY...
AT 1007 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 34 MILES SOUTHEAST OF CROCKETT...MOVING NORTH AT
30 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...PENNINGTON...LATEXO...
KENNARD AND CROCKETT.
GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. AVOID TALL OUTDOOR OBJECTS THAT CAN ATTRACT LIGHTNING.
IF YOU ARE OUTDOORS AND HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. SEEK SHELTER IN A STURDY STRUCTURE OR
NON-CONVERTIBLE AUTOMOBILE UNTIL THIS STORM HAS PASSED.
LAT...LON 3152 9509 3147 9509 3145 9501 3086 9495
3081 9517 3084 9523 3087 9525 3089 9523
3091 9527 3135 9552 3153 9532 3153 9510
TIME...MOT...LOC 1509Z 167DEG 26KT 3092 9513Special weather statement, Apr 2, 1:18 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
118 PM CDT MON APR 2 2012
TXZ200-214-021900-
CHAMBERS-LIBERTY-
118 PM CDT MON APR 2 2012
...SIGNIFICANT WEATHER ADVISORY...
AT 115 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM 12 MILES SOUTH OF LIBERTY...MOVING
NORTHEAST AT 25 MPH. THE STORM WILL BE CAPABLE OF WIND GUSTS OF UP
TO 40 MPH AND HAIL UP TO ONE HALF INCH.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...WALLISVILLE...MOSS
HILL...LIBERTY...KENEFICK...HARDIN...DEVERS...DAYTON LAKES...DAYTON
AND COVE.
LAT...LON 2975 9479 2986 9496 3031 9482 3027 9465
3012 9459 3012 9445 3011 9444
TIME...MOT...LOC 1818Z 216DEG 22KT 2988 9481The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 4:35 AM CDT | Special Marine Warning | HGX | 115 min | |
| Apr 2, 5:00 AM CDT | Special Weather Statement | HGX | Jackson | 45 min |
| Apr 2, 5:45 AM CDT | Special Weather Statement | HGX | Matagorda, Wharton | 60 min |
| Apr 2, 5:47 AM CDT | Special Marine Warning | HGX | 58 min | |
| Apr 2, 6:40 AM CDT | Special Marine Warning | HGX | 2 hr | |
| Apr 2, 6:49 AM CDT | Special Weather Statement | HGX | Brazoria, Colorado, Wharton | 56 min |
| Apr 2, 6:56 AM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Galveston, Harris | 49 min |
| Apr 2, 7:24 AM CDT | Severe Thunderstorm Warning | HGX | Austin, Colorado, Fort Bend, Harris, Waller, Washington | 26 min |
| Apr 2, 7:47 AM CDT | Special Weather Statement | HGX | Harris, Montgomery | 43 min |
| Apr 2, 8:03 AM CDT | Severe Thunderstorm Warning | HGX | Chambers, Harris, Liberty | 42 min |
| Apr 2, 8:28 AM CDT | Special Weather Statement | HGX | Chambers, Liberty | 62 min |
| Apr 2, 9:47 AM CDT | Areal Flood Advisory | HGX | Liberty, Polk, San Jacinto | 118 min |
| Apr 2, 10:09 AM CDT | Special Weather Statement | HGX | Houston, Trinity | 66 min |
| Apr 2, 10:37 AM CDT | Small Craft Advisory | HGX | 17 hr | |
| Apr 2, 1:18 PM CDT | Special Weather Statement | HGX | Liberty | 42 min |
| Apr 2, 1:23 PM CDT | Severe Thunderstorm Warning | HGX | Chambers, Liberty | 39 min |
| Apr 2, 1:51 PM CDT | Severe Thunderstorm Warning | HGX | Harris | 54 min |
| Apr 2, 2:26 PM CDT | Special Weather Statement | HGX | Polk, Trinity | 64 min |
| Apr 2, 2:36 PM CDT | Special Weather Statement | HGX | Harris | 54 min |
| Apr 2, 2:46 PM CDT | Severe Thunderstorm Warning | HGX | Harris | 35 min |
| Apr 2, 2:51 PM CDT | Severe Thunderstorm Warning | HGX | Harris, Montgomery, Waller | 54 min |
| Apr 2, 3:18 PM CDT | Severe Thunderstorm Warning | HGX | Harris, Liberty, Montgomery | 43 min |
| Apr 2, 3:51 PM CDT | Severe Thunderstorm Warning | HGX | Harris, Montgomery | 54 min |
| Apr 2, 4:56 PM CDT | Special Weather Statement | HGX | San Jacinto | 64 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.